New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Whyus
Regular Member


Date Joined Dec 2008
Total Posts : 94
   Posted 5/28/2009 4:07 PM (GMT -7)   
Hello all.  It's been a while since I've posted, but things have been relatively calm and stable for the past few weeks with my bp hubby.  We have our third counseling session next week.  He's totally off the anti-depressant and now only a mood stablizer.
 
We are communicating better and he hasn't had a raging manic episode in almost 4 weeks.  He has mentioned that since he's off the antidepressant, he does feel irritable and his sex drive is in overdrive (not that I'm complaining) BUT is this normal on just a mood stablizer?  Isn't the mood stablizer suppose to "stablize" his mood and not make him irritable?  Is he about to have another manic episode? 
 
I'm a little concerned that I just don't know what to be looking for as "normal" with him because he hasn't been "normal" for such a long time.  Help?  Anyone?
 


Learning2deal
Regular Member


Date Joined Aug 2007
Total Posts : 52
   Posted 5/28/2009 7:21 PM (GMT -7)   
It sounds like he might need another med to go along with his mood stablizer. I know i have to take Abilify with my lamictal (mood stablizer) This combination works well for me. something else may work well for him. I would call the doc and let him know about the irritability before things get out of hand again. I hope this has been helpful. Take Care.

serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 5/28/2009 7:23 PM (GMT -7)   
Ask him to talk about his irritability with his doc, because it could be hypomania. Many of us take other drugs with the mood stabilizers.

Glad everything's going better.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II


BPWife
Regular Member


Date Joined Mar 2009
Total Posts : 139
   Posted 5/29/2009 8:59 AM (GMT -7)   
Whyus,
I'm glad to hear that things are going well!

My bp hubby suffers from manic episodes and is on lithium but was also recently prescribed Zyprexa to help "take off the edge." He had been on Seroquel and Abilify but did not like either of them (felt like he was in a cloud for two days and had muscle tightening all over his boday and face, respectively) so he stopped taking them. He has been faithfully taking the Lithium for about a month now (and HOPEFULLY will continue to do so). From what we understand, Zyprexa (unlike lithium) does not take long to build in the system so he only takes it when he starts to feel irritable or anxious. Luckily, he's been compliant wtih the lithium so he hasn't really had to take the Zyprexa very often.

I know everyone is different with meds, but I thought I'd give you some info on what helped us.

BPWife

Whyus
Regular Member


Date Joined Dec 2008
Total Posts : 94
   Posted 5/29/2009 11:20 AM (GMT -7)   
Thank you all for your input! 
 
Serafena, what is hypomania again? 
 
We were concern that the pdoc wanted to get him off the antidepressant, but we are complying with everything she tells us to do with the meds for my husband.  He does have an appt on Tuesday already.  We'll discuss all this then.
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 10:48 AM (GMT -7)
There are a total of 2,732,118 posts in 300,996 threads.
View Active Threads


Who's Online
This forum has 151159 registered members. Please welcome our newest member, webers.
242 Guest(s), 9 Registered Member(s) are currently online.  Details
Wdan, 81GyGuy, sararectenwald1, Girlie, Jingles1234, Traveler, webers, julymorning, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer